Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 17, 2022, 3:22 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2022, 3:22 PM CDT (20:22 UTC)
- Expired
- Mar 17, 2022, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -712 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS74 KBRO 172022 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 322 PM CDT Thu Mar 17 2022 TXZ251-254>257-351-180100- /O.NEW.KBRO.WI.Y.0010.220317T2022Z-220318T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 322 PM CDT Thu Mar 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Castillo
1 follow-up statement
986 WWUS74 KBRO 180109 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 809 PM CDT Thu Mar 17 2022 TXZ251-254>257-351-180215- /O.EXP.KBRO.WI.Y.0010.000000T0000Z-220318T0100Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 809 PM CDT Thu Mar 17 2022 ...WIND ADVISORY HAS EXPIRED... Winds continue to diminish across the coastal sections of deep south Texas this evening so the Wind Advisory has been allowed to expire. Expect breezy southeast winds of 15 to 25 mph to continue across the lower portions of the Rio Grande Valley for the next couple of hours. $$ Castillo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 2:51 PM CDT, 31 minutes earlier.
Area forecast discussion, Mar 17, 2:51 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
251 PM CDT Thu Mar 17 2022
.SHORT TERM (Tonight through Friday Night): The pre-frontal trough and
LLJ have blown things around the mid to lower valley this morning
into this afternoon. Peak wind gusts at BRO sit at 43 mph with HRL
topping 44 mph. Conditions have only gradually improved from west to
east, with clearing skies. A dryline has worked into the western
counties, dropping RH values into the 30s so far, and potentially
the teens by mid to late afternoon with lighter easterly or
northeasterly winds. This will retreat with light westerly winds
this evening while low level moisture pools ahead of tomorrow’s cold
front. Have kept previous patchy fog wording across eastern to
central counties late tonight, with some pockets of dense fog or
even marine fog possible.
The wind shift with the front begins across the ranchlands after
midnight and edges off the lower Texas coast near daybreak, with the
blast of northerly winds arriving by mid-morning. Some guidance has
leaned a little cooler through the afternoon Friday, remaining
seasonal for mid March, in the upper 70s to low 80s. Very dry air is
expected behind the front and a Fire Weather Watch is in effect
through the afternoon with the combination of low humidity and 20
foot wind speeds nearing Red Flag Warning criteria.
.LONG TERM (Saturday through Thursday): In wake of the cold
front, surface high pressure will build back in across Deep South
Texas. East to northeasterly flow will return with temperatures
remaining below normal through the weekend with drier air in
place. Sunday afternoon, a large, elongated trough across the
Great Basin will move into the Rockies and the High Plains with a
surface low developing across eastern New Mexico into Monday. This
will increase the pressure gradient beginning Sunday afternoon
allowing for increasing winds, especially on Monday. Warm air
advection will allow temperatures to increase into Tuesday with
highs back above normal. As the aforementioned trough continues to
push east an associated cold front approaching the region along
with increased moisture will bring the chance of showers and
thunderstorms, under 30%, mainly to eastern portions of the CWA
Sunday night into early Tuesday. The cold front will move through
Deep South Texas late Monday night into early Tuesday with rain
and storm chances dissipating west to east. In wake of the front
temperatures will fall once again to below normal through the
remainder of the period.
&&
.MARINE (Now through Friday Night): Low pressure across the Plains
maintains increased southeasterly winds along the lower Texas
coastal waters with moderate seas into this evening. Small craft
should exercise caution. Conditions improve overnight with light
winds. Patchy fog may be possible along the coast near daybreak
Friday. A front arrives by Friday afternoon with strong northerly
winds, quickly deteriorating marine conditions once again. A Small
Craft Advisory is in effect beginning Friday morning.
Saturday through Monday Night...Less than favorable marine
conditions are expected through much of the period. Moderate
northeasterly winds will continue into Saturday afternoon with SCA
conditions likely subsiding to exercise caution conditions by
Saturday afternoon. A brief reprieve is expected early Sunday
morning before the pressure gradient strengthens ahead of a strong
surface low developing across the southern High Plains leading to
strong winds and elevated seas. SCA conditions are likely to
develop by Sunday night lingering through the remainder of the
period.
&&
.Fire Weather...A cold front with strong northerly winds and very
dry air is expected to arrive Friday morning, elevating fire weather
conditions through the afternoon. The combination of low humidity
values and elevated 20 foot wind speeds will near Red Flag Warning
criteria Friday afternoon across Deep South Texas. With drought
conditions worsening across portions of the brush country and
northern ranchlands, heavy grass loading across most of the area,
and recent wildfire activity, a Fire Weather Watch has been issued.
Burning of any kind should be avoided.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 64 75 59 72 / 0 0 0 10
BROWNSVILLE 66 79 57 76 / 0 0 0 10
HARLINGEN 64 81 54 76 / 0 0 0 0
MCALLEN 63 82 54 81 / 0 0 0 0
RIO GRANDE CITY 59 81 51 82 / 0 0 0 0
SOUTH PADRE ISLAND 65 70 62 69 / 10 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Friday morning through Friday afternoon
for TXZ248>255-353.
GM...Small Craft Advisory from 9 AM to 4 PM CDT Friday for GMZ130-132-
135-150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
56-Hallman/Short Term
68-McGinnis/Long TermHazardous weather outlook, Mar 17, 4:37 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 437 AM CDT Thu Mar 17 2022 TXZ248>257-351-353-180945- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 437 AM CDT Thu Mar 17 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Elevated risk of rip currents today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Elevated rip currents are expected Friday through Monday. Fire Weather Watch in effect may need to be upgraded to a Red Flag Warning on Friday. A Wind Advisory is possible for Deep South Texas on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-180945- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 437 AM CDT Thu Mar 17 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisory conditions possible Friday and then again on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 17, 2:15 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Brownsville TX 215 PM CDT Thu Mar 17 2022 TXZ254>257-172115- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 215 PM CDT Thu Mar 17 2022 ...STRONG SOUTHEAST WINDS WILL IMPACT CAMERON AND WILLACY COUNTIES THROUGH THIS AFTERNOON... Surface observations continue to show strong southeast winds across portions of Cameron and Willacy counties. Southeast winds of 20 to 29 mph with occasional gusts of 35 to 40 mph will continue into late this afternoon. Winds will gradually decrease into the evening hours. Use extra caution when driving, especially if operating a high profile vehicle in cross winds, and secure outdoor objects. 56
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:53 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Mar 17, 2:48 PM CDT | Small Craft Advisory | BRO | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.